Finished first week of 10 mg viibryd. I have gained two pounds, and am needing to lose weight. Viibryd is not supposed to cause weight gain, and was wondering if anyone else has experienced this. So far, my depression is much better. Any comments are appreciated!
26 Nov 2011
I have been on Viibryd for about a month and a half now and I have gained quite a bit of weight. I keep seeing things that say it's not a side effect but it definitely is for me, and obviously everyone reacts to things differently. I have been on numerous medications and have learned that they all react differently with different people.
I started taking Viibryd because I was tired of my decreased (almost not even there) sex drive when I was on Zoloft. Viibryd has improved my sex drive quite a bit but I've also gained weight (probably about 5 lbs in 1.5 months). I feel constantly hungry. BUT, my depression seems to be better too. I'm going to try to stay on it for a while and see if I can control the food cravings.
4 Jan 2012
I have been on it since September 2011 and to date I have gained over 30 lbs. My Doctor is also my boss and keeps telling me that the weight gain isnt from the medication but from my acute streess and binge eating ... (I have many recent life changes). I have always battled my weight and have always been able to control my weight by poriton control and self control... I seriously think that this medication has somehow taken away my "filters" when it comes to food. I find myself CRAVING junk food 24/7 and have zero will power.
My life has calmed down and now that the holidays are over I will be tapering off this medication.
6 Jan 2012
umm I loathe viibryd. I recieved the sample pack and started on 10m which i took for 4 days and then upped to 20. I took the 20m pills for 3 days. I've been having crazy cravings for sweets like never before and even had a binge episode. also major bloating. It has been about 8 days since my dr's appointment and my dr starting me on the sample pack. The scale this morning told me i have gained 21 lbs. Not even exaggerating.
16 Jan 2012
I started this drug back in Aug 2011 and have gained 20lbs. It has worked wonders considering my severe situation I had that July. I also have night sweats real bad. They say it dsnt have these side effects. I have taken antidepressents for years and never experienced this. It is really messing with my eating disorder and bulimia treatment. Going to the Doc today. Just hate starting new stuff as I don't react well to them in the beginning. Have to get this under control
11 Feb 2012
I have intense sugar cravings taking Vybriid and I've gained 5 lbs since starting it a month ago. It seems like it works well for my depression at 40mgs. If I can't control the cravings, maybe I'll have to stop. One night on my way home from work I was craving sugar so bad I had to stop at the store and buy some sugar cookies with the frosting on top and couldn't wait until I got in the car to eat one, or two, etc. For me, that's the worst side effect so far.
1 Apr 2012
Loridiane, I am just reading this post... 7 months after you posted your question. I had been taken Viibryd around 8 weeks and decided to call it quits. I gained quite a bit of weight. Not sure of the exact lbs. (since I don't weigh myself) but my jeans became extremely snug within 3 weeks time. The GI issues were not a problem until about the same time as the weight gain. It did nothing for my depression..actually it made it worse due to the incredible amount of weight gain! I have been on every AD under the sun. The one that seemed to have the least side effects (for me) was Prozac, but it also had little effect on my depression, as well. I would love to hear how Viibryd is working for you!
3 Apr 2012
I'm so glad I saw this site. I've read all the literature for
Viibryd and weight gain is not a side effect but I've gained 20lbs since I started about 2months ago. I like the drug but can't stand the weight gain. I wake up every morning with new resolve to watch what I eat and then proceed to eat my way through to dinner.
3 Apr 2012
I haven't been "slim" since high school but since starting viibryd about 5 months ago I have gain almost 40 pounds. My appitite has increase dramatically. I am tapering myself off now hoping to lose the extra weight. Has anyone who has tapered off had many side effects when doing so?
13 May 2012
Most definitely yes in my case. I've been taking Viibryd for approx. 2 mo. Have been on 40mg x 5 weeks. I have gained about 10 pounds. In the evening I have extreme bloating and feeling of fullness (as if I were 7 months pregnant), and in the morning I have frequent bowel movements, diarrhea, abdominal pain and cramping. My depression is most definitely better, but the physical side-effects are not worth it. I am seeing my Doc next week and requesting another antidepressant.
18 May 2012
I'm soooo glad I found this thread. I was prescribed Viibryd in January and have had continued cravings for sweets and carbs, which is COMPLETELY out of character for me. I've gained 21lbs!! I couldn't figure out why or what had changed in the last few months and the only thing I could come up with is that the weight gain started around the same time I started this medication. So I thought I'd look up side effects and found this. NO more for me! Thanks for posting this.
- Viibryd Information for Consumers
- Viibryd Information for Healthcare Professionals (includes dosage details)< / span>
- Side Effects of Viibryd (detailed)< / span>
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
.I have just been prescribed Viibryd for anxiety. I have been on everything under the sun and my doctor is at the end of his rope with me. This is ...
20 answers • 2 Sep 2011
i love it so far but my concern is weight gain i have a heart issue and cannot work out at this time so my concern is weight gain is there nayone who ...
5 answers • 28 Nov 2011
I feel great on Viibryd, but I have gas, bloating, gained weight and can't stop eating, Will these side effects go away??? Or am I going to blow ...
4 answers • 25 Jul 2012
My doctor started me on Viibryd about a month ago after I'd been on Lexapro for years and it had stopped working as well. I did the standard ...
14 answers • 1 May 2013